Swelling due to Humulin N

Malaysia
November 4, 2011 3:05am CST
Hi friends, At the age of 18 my mun was diagnosed with diabetes.She was treated as a juvenile diabetic and was given insulin shots right from the beginning. She got her own NovoPen and injects herself. Actrapid for the daytime and Ultratard at night. To make things easier during her pregnancy ( carrying me) the doctors changed her medication to Mixtard a time release insulin injection so that the number of shots can be reduced. She was doing fine and never had any problems with her injections. Now she is in her early 50's and she is still doing well until recently when the doctors changed her insulin again to Humulin R and Humulin N.She is not having any problem with HR. But every time she injects herself with HN, her whole body starts swelling stating from her feet. The swelling goes down if she stops injecting herself with HN. She had consulted her doctor regarding this but the doctor thinks that the insulin is not the cause of her swelling. he told her to continue with her shots and never to miss them. He thinks that this could be due to a heart ailment or some problem with the kidneys. Now she is admitted in the hospital for further treatment and observation. With all kinds of blood samples being taken for the past few days she looks very tired and weak. This just breaks my heart.I don't know how to help her.
1 person likes this
2 responses
• India
4 Nov 11
I am sorry to hear this, i have diabetes, and also my wife, though sugar level is under control, we are facing pain, burning sensation, numbness in soles of feet, palms due to this, diabetes is a slow killer disease, ours is type 2, we take medicine via mouth only.. Thanks for sharing Best of luck. Professor
• Malaysia
5 Nov 11
Hi Professor, It's a slow killer indeed. A systematic disease that rots people from inside out. My mother suffers from this burning and prickling sensation too especially at night. Recently, there was a loss of feeling in her toes, all due to her damaged sensory nerves. I'm sorry that you and your Mrs are facing some complications too. I hope things will work out better for you guys. Thank you for your response.
@bubuth (1816)
• Philippines
10 Feb 12
Sorry to hear that. I think i can help by praying your mother health. I think you can help her by buying her the fruits and vegetable that she need. My father in law also have diabetes and his legs and feet look like having elephantiasis. It looks like swelling and his kidney also have damage. My father in law said his legs and feet are hard to move,i think that is also you mother feel because of swelling. Try to ask the doctor what massage can help to minimize the pain. I think you can help her by showing your care to her.